MAUDE Adverse Event Report: DEPUY SPINE INC XPDM THORACIC PEDICLE PRB, ST; PROBE

DEPUY SPINE INC XPDM THORACIC PEDICLE PRB, ST; PROBE
Model Number 279702030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2020, during cannulation of the right-sided l5 pedicle the gearshift probe broke in half.This resulted in puncturing of the dura.The durotomy site was irrigated copiously.The nerve roots were gently manipulated and placed back inside the dura, padded was used to maintain this in place.The durotomy was closed with 4-0 nurolon with a watertight seal.A valsalva was performed to ensure this watertight seal.We then use dura seal to seal the durotomy site status post repair as well as the annulotomy and bone graft in the disc space.Again, we copiously irrigated the wound with normal saline.A subfascial drain was placed into the wound.The fascia was closed in interrupted fashion with 0 vicryl suture followed by subcutaneous 2-0 vicryl sutures and subcuticular running quill.This was followed by dermabond, steri-strips and al an island dressing.Patient was transferred back to his hospital bed and extubated without difficulty.He was transferred to the post anesthesia care unit in stable condition.Mri was obtained by the admitting service which demonstrated severe spinal stenosis at l3-l4 and l4-l5 with instability at l4-l5.Orthopedic surgery was consulted for further evaluation and management.I had a lengthy discussion with the patient with regards to his pathology and treatment options.Initially he felt at his age he should not undergo surgical invention, we discussed conservative management in the form of an epidural steroid injection and physical therapy.Ultimately he change his mind and decided to proceed with surgical invention as his symptoms were severe enough.The risks, benefits and alternatives of l3-l4, l4-l5 laminectomy and l4-l5 instrumented fusion were discussed with him.Surgical consent was obtained and surgical site was marked.This report is for one (1) xpdm thoracic pedicle prb, st.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM THORACIC PEDICLE PRB, ST
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12923428
Report Number1526439-2021-02496
Device Sequence Number14669866
Product Code HXB
UDI-Device Identifier10705034198439
UDI-Public(01)10705034198439
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number279702030
Device Catalogue Number279702030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight79 KG